Share this:
littlecroissant
@littlecroissant

Posts: 15
Joined: Nov 01, 2018

how to wean off lexapro 10 mg

Posted by @littlecroissant, Thu, Nov 1 1:18am

Hi I’m a 30 year old female. I have been on antidepressants since I was 16 and I’ve been on lexapro for about 4 years now. Prior to that I was taking Prozac. I’ve gotten to the point where I’m fed up with the side effects of lexapro – feeling numb like a zombie and emotionally detached most days, also gained weight and sleep cycle is affected. I want to wean off it so I’m thinking of cutting down to 3/4 first for maybe the first one or two months and cutting down a quarter gradually until I’m not taking anymore. One of my main motivations for getting off this drug is because I no longer feel like I need it but I’m scared of going cold turkey because when I tried it previously the affects were so bad I had to take lexapro again. Another thing is I want to get pregnant and start a family soon and I do not wish to take the risk of harming the foetus… I’m going to wean off in a week while I resource myself with supplements like b 6, b12 and folic acid along with omega 3s fatty acids. I am also thinking of taking theanine later on. Please do advise on what’s the best way to go about this…

Liked by Parus

REPLY

@littlecroissant Discuss this with your doctor first is the only suggestion I have. Doing adjustments without consulting your doctor is not something I would recommend. Wishing you the best with this Change.

@parus

@littlecroissant Discuss this with your doctor first is the only suggestion I have. Doing adjustments without consulting your doctor is not something I would recommend. Wishing you the best with this Change.

Jump to this post

Hi, there arent many good psychiatrists in Malaysia…The ones that are so called good charge insane prices. I do not really trust the doctors here as all they've done is tried to pile on more drugs. I do not wish to take any more drugs and I wish to be drug free.

Hello @littlecroissant, @parus is giving an important suggestion. If you can't afford a psychiatrist's help with weaning off of this med, talk with your pharmacist or your family doctor for a schedule to wean off the med.

@hopeful33250

Hello @littlecroissant, @parus is giving an important suggestion. If you can't afford a psychiatrist's help with weaning off of this med, talk with your pharmacist or your family doctor for a schedule to wean off the med.

Jump to this post

Ok I’ll ask the family doctor

@parus

@littlecroissant Discuss this with your doctor first is the only suggestion I have. Doing adjustments without consulting your doctor is not something I would recommend. Wishing you the best with this Change.

Jump to this post

@littlecroissant, @parus– I am in 100% agreement!

Initially when I started tapering off Lexapro I was so hopeful. I had this surge of energy – I changed my dietary habits- cut caffeine, cut gluten and started taking supplements along with a daily exercise regimen, calorie counting and also with a deep focus on disciplined meditation. It has been 20 days since I shaved off 1/4 from my Lexapro 10 mg and today is the first day I felt keenly the presence of my old enemy depression. I was easily excited, anxious and prone to spiralling, ruminating and I felt like there was this painful heaviness in my heart that won’t go away. I started to doubt my tapering process. I am also seeing a holistic therapist who is helping me with the process but it’s harder than anticipated… and it’s only 1/4. Is there anyone out there who has successfully weaned off Lexapro 10 mg after a decade? (I’m 30 – female). Please share some encouragement those who have done it before. Really need all the support out there!

@littlecroissant

Initially when I started tapering off Lexapro I was so hopeful. I had this surge of energy – I changed my dietary habits- cut caffeine, cut gluten and started taking supplements along with a daily exercise regimen, calorie counting and also with a deep focus on disciplined meditation. It has been 20 days since I shaved off 1/4 from my Lexapro 10 mg and today is the first day I felt keenly the presence of my old enemy depression. I was easily excited, anxious and prone to spiralling, ruminating and I felt like there was this painful heaviness in my heart that won’t go away. I started to doubt my tapering process. I am also seeing a holistic therapist who is helping me with the process but it’s harder than anticipated… and it’s only 1/4. Is there anyone out there who has successfully weaned off Lexapro 10 mg after a decade? (I’m 30 – female). Please share some encouragement those who have done it before. Really need all the support out there!

Jump to this post

Hi, @littlecroissant – I merged your post on tapering off escitalopram (Lexapro) here where you'd started a discussion on this previously so the same members can continue to interact with you. I'd also like to invite @jeny4fitness @mbaker51291 @miss2sassy @mlemieux @mrshmallow @mentor51 @guener and @gailb to join this discussion on tapering off of escitalopram (Lexapro) and then feeling depression coming back keenly. Hoping some of them may have even tapered after taking the medication for many years as you have and may have some encouragement and support for you.

@littlecroissant – what has your prescribing doctor said about the return of the depression with this taper?

Liked by littlecroissant

@lisalucier

Hi, @littlecroissant – I merged your post on tapering off escitalopram (Lexapro) here where you'd started a discussion on this previously so the same members can continue to interact with you. I'd also like to invite @jeny4fitness @mbaker51291 @miss2sassy @mlemieux @mrshmallow @mentor51 @guener and @gailb to join this discussion on tapering off of escitalopram (Lexapro) and then feeling depression coming back keenly. Hoping some of them may have even tapered after taking the medication for many years as you have and may have some encouragement and support for you.

@littlecroissant – what has your prescribing doctor said about the return of the depression with this taper?

Jump to this post

I’m actually fine now. On that day I had 3 very strong cups of tea one after the other that led me to have strong heart palpitations and severe anxiety leading to depression. I’m ok now. Ive been watching my diet, taking my supplements, exercising and keeping myself busy and I’ve been fine so far. Thanks for the support. I have hope again!

Please login or register to post a reply.